daughter and reaction to a shot

United States
June 8, 2009 9:28pm CST
i feel bad for my daughter she just turned 1 on may 17th and she went and got her 1 year shots and she had a allergic reaction to one of them so they gave her medican for it and it seems shes allergic to the med they gave her because she broke out in hives even more and her legs swelled up so i called the dr and they want to see her in the morning so they can see what to do next they told me to keep a eye on her through the night to make sure shes not having breathing trouble, i feel so bad because there is nothing more i can do for her but wait until tommarrow and see what the dr says. has any one elses ever had a reaction to the shots .
3 people like this
4 responses
@meandmy3 (2229)
• United States
9 Jun 09
Can she take benedryl. I am not certain of the informaiton but there is an organization you can contact if your child has had an adverse reacation to shots, this is also going to mean that you need to do your homework and maybe consider not getting any more vaccination for your child. If she has had a bad reacation then it is harmful for her to get them, they can cause more harm than they can do good. Talk with her doctors, talk with other doctors and make an informed decision.
1 person likes this
• United States
9 Jun 09
thats what they gave her and she broke out even more, they said on the phone that they will not give her that shot again it was the chicken pox shot that she had a reaction to and it showed up fast , the other shots she was fine with , i just feel so bad for her because i cant make her feel better.
@meandmy3 (2229)
• United States
9 Jun 09
If she had a bad reaction to this shot she is at risk for bad reactions to others. I would be careful. At least go on a delayed schedule.
@rsa101 (13337)
• Philippines
9 Jun 09
I feel bad that she reacted negatively to the shot she had taken. It was supposed to be for her protection but then it turned out not to help her. But anyhow, I guess you can do what you're doctor has prescribe to be extra watchful to her during the night.
• United States
9 Jun 09
she got through the night ok infact i just checked on her and she is still sleeping so when she gets up i will see how she looks i hope it went away and not got worse,
@GardenGerty (92190)
• Marion, Kansas
9 Jun 09
Not personally, but I do know that for small children sometimes they break the doses down to half, so that they do not cause such a huge reaction. What med did they give for her reaction? Did they suggest an ice pack? Or anything topical for the reaction? Keep us posted.
• United States
9 Jun 09
they gave her benadryle for it and it only seemed to make her worse so i called the dr and she wants her to be seen tomarrow so they can figure out what to give her and to see what is going on, like i said i feel bad because i cant just hold her and make it go away , ice makes her cry so i really dont want to keep that on her because then she will feel worse but i will keep you posted on whats going on with her i keep going in her room to check on her like every 10 minutes so it's going to be a long night.
• United States
26 Jun 09
This is one of the reasons we have opted NOT to vaccinate our daughter. With all the talk going around about the rising rates in Autism and other complications, it wasn't a risk we felt we wanted to take with our baby.